Alert archive / Nevada / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 7, NWS Elko, NV
NWS Elko, NV issued this severe thunderstorm warning at Jun 26, 2004, 5:23 PM PDT for Elko County, Nevada. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2004, 5:23 PM PDT (00:23 UTC)
- Expired
- Jun 26, 2004, 6:15 PM PDT
- In force
- 52 min
- Issued by
- NWS Elko, NV
- Area
- Counties, with a storm outline in the text
County Elko County, NV
The radar
The Elko radar (KLRX), 106 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 0.4 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3844 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
479 WUUS55 KLKN 270023 SVRLKN NVC007-270115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ELKO NV 523 PM PDT SAT JUN 26 2004 THE NATIONAL WEATHER SERVICE IN ELKO NEVADA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL ELKO COUNTY IN NORTHEAST NEVADA THIS INCLUDES THE CITIES OF...RYNDON...RUBY VALLEY...LAMOILLE * UNTIL 615 PM PDT * AT 520 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHEAST OF RYNDON...MOVING NORTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OVER RYNDON AT 545 PM PDT SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 4101 11594 4070 11547 4074 11514 4114 11536 $$ FEHRN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 1:00 PM PDT, 4 hours 23 minutes earlier.
Area forecast discussion, Jun 26, 1:00 PM PDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 100 PM PDT SAT JUN 26 2004 .SYNOPSIS...HIGH PRESSURE WILL CONTINUE TO BRING WARM TEMPERATURES TO THE GREAT BASIN THROUGH NEXT WEEK. AFTERNOON HEATING COMBINED WITH MOISTURE ALOFT WILL BRING A SLIGHT RISK FOR AFTERNOON AND EVENING THUNDERSTORMS THROUGH THE WEEK...MAINLY ACROSS WESTERN AND NORTHERN NEVADA. && .DISCUSSION...SAT IMAGERY AND LIGHTNING DATA SHOWED THUNDERSTORMS DEVELOPING OVER SOUTHERN CWA BY 18Z...SIMILAR TO YESTERDAY. GOES SOUNDING SHOWS 500 J/KG OVER ELKO AT 17Z AND ALSO INDICATES GFS FIRST GUESS IS TOO DRY. ETA HANDLING CONVECTIVE PARAMETERS BETTER IN SHORT TERM WITH LI/S OF -1C TO -2C AND CAPES GENERALLY AROUND 500 J/KG ACROSS ELKO COUNTY...LOWER VALUES TO THE SOUTH AND WEST. MODELS IN REASONABLE AGREEMENT OVER OUR REGION...SHOWING NV BETWEEN EPAC TROF AND RIDGE JUST TO OUR EAST. LITTLE CHANGE IN HEIGHT FIELDS OVER GREAT BASIN THROUGH MUCH OF THE WEEK. BEST INSTABILITY SHIFTS NORTHWARD BY TOMORROW WITH PW DECREASING AS DRIER AIR ADVECTS NORTHWARD. GFS/ETA DECREASE PW ACROSS SOUTHERN ZONES FROM .5 INCHES TODAY TO AROUND .25 INCH BY TOMORROW. TWEAKED POPS AND WX... WITH SLIGHT CHANCE OF DRY THUNDERSTORMS ACROSS THE SOUTH AS FORECAST SOUNDINGS STILL SHOW SOME LIMITED INSTABILITY. ALSO NUDGED POPS UP TO SCATTERED FOR TOMORROW OVER ELKO COUNTY WHERE LI/S RUN FROM -2C TO -3C WITH CAPES APPROACHING 1000 J/KG. REST OF WEEK...SLIGHT CHANCE OF PRECIP WILL EXIST ACROSS THE NORTHERN CWA AND ESPECIALLY HUMBOLDT COUNTY...CLOSER TO UPPER TROF AND SLIGHTLY BETTER MOISTURE. && .LKN WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING THROUGH 9PM THIS EVENING FOR FIRE WEATHER ZONES 454...455...457. && SAVADEL
Hazardous weather outlook, Jun 26, 6:00 AM PDT, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 600 AM PDT SAT JUN 26 2004 NVZ030-271300- HUMBOLDT COUNTY- 600 AM PDT SAT JUN 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NEVADA .DAY ONE...TODAY A SURFACE LOW MOVING ACROSS THE STATE WILL ALLOW ISOLATED SHOWERS AND THUNDERSTORMS TO DEVELOP THIS AFTERNOON...MAINLY EAST OF THE SANTA ROSA MOUNTAIN RANGE. IN ADDITION TO GUSTY WINDS...SOME OF THESE STORMS MAY PRODUCE SMALL HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WEAK HIGH PRESSURE ALOFT AND LOW PRESSURE AT THE SURFACE WILL CONTINUE ACROSS HUMBOLDT COUNTY THROUGH MONDAY. AN UPPER LEVEL LOW MOVING IN FROM THE PACIFIC WILL PROVIDE ENOUGH INSTABILITY TO PROLONG THE RISK FOR SHOWERS AND THUNDERSTORMS THROUGH TUESDAY. DRIER CONDITIONS ARE EXPECTED WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NVZ031>034-036-271300- EXTREME EASTERN ELKO COUNTY-NORTHERN ELKO COUNTY- NORTHERN LANDER AND NORTHERN EUREKA COUNTIES- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- 600 AM PDT SAT JUN 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEVADA .DAY ONE...TODAY .A SURFACE LOW MOVING ACROSS THE STATE WILL ALLOW SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP THIS AFTERNOON. IN ADDITION TO GUSTY WINDS...SOME OF THESE STORMS MAY PRODUCE SMALL HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WEAK HIGH PRESSURE ALOFT AND LOW PRESSURE AT THE SURFACE WILL CONTINUE ACROSS NORTHEAST NEVADA THROUGH MONDAY PRODUCING A SMALL RISK FOR SHOWERS AND THUNDERSTORMS. DRIER CONDITIONS ARE EXPECTED TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NVZ013-035-037-271300- NORTHERN NYE COUNTY-SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES- WHITE PINE COUNTY- 600 AM PDT SAT JUN 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEVADA .DAY ONE...TODAY .A SURFACE LOW MOVING ACROSS THE STATE WILL ALLOW SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP THIS AFTERNOON. GUSTY WINDS WILL BE COMMON...HOWEVER SOME OF THESE THUNDERSTORMS ARE EXPECTED TO CONTAIN LITTLE OR NO RAINFALL. A RED FLAG WARNING IS IN EFFECT FOR THIS AFTERNOON AND EVENING FOR CENTRAL NEVADA. SEE PRODUCT RNORFWLKN/WWUS85 KLKN FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WEAK HIGH PRESSURE ALOFT AND LOW PRESSURE AT THE SURFACE WILL CONTINUE ACROSS CENTRAL NEVADA THROUGH SUNDAY. ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP SUNDAY AFTERNOON. DRIER CONDITIONS ARE EXPECTED MONDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WHITWORTH
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 5:29 PM PDT | Flash Flood Warning | LKN | Elko | 2 hr |
| Jun 27, 1:39 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 66 min |
| Jun 27, 2:14 PM PDT | Severe Thunderstorm Warning | LKN | Elko, White Pine | 31 min |
| Jun 27, 2:23 PM PDT | Tornado Warning | LKN | Humboldt | 22 min |
| Jun 27, 2:35 PM PDT | Severe Thunderstorm Warning | LKN | Eureka | 55 min |
| Jun 27, 3:21 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 39 min |
| Jun 27, 3:57 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 48 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.